Results 1 to 5 of 5
Like Tree2Likes
  • 1 Post By Iwantoff2013
  • 1 Post By alexnt
6+ years on suboxone.. And want to come off! Help me!
  1. #1
    J_addict is offline New Member
    Join Date
    Mar 2014
    Posts
    14

    Unhappy 6+ years on suboxone.. And want to come off! Help me!

    Hello. I have been reading through these forums for awhile now and have 90% convinced myself that I want to come off of subs. I have been prescribed them for over 6yrs and have taken more then prescribed for most of that time. I take my script plus buy 10-20 more a month. Safe to stay I have a sub addiction. It don't even do anything when I take 5 as opposite to 2 it's all in my head but I cannot stop. I'm getting married this summer, have a great life, job house ect don't get me wrong subs have helped me regain my life coming from jail and programs over 6yrs ago but I want to be free . I want to have a baby after we get married and do not want to get pregnant on subs. I've followed "robert's" posts on here and have seen his taper but I'm so scared I don't know what it's going to take for me to let go of this. I'm at an unstable dose right now because I take 2-3 8mgs a day until the edge is gone and I stop. I'm here looking for some support and guidance in helping me make this decision and come off this poison. Please any advice will be appreciated! 💜

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi, and welcome. I have been on subs for 7 years so I feel your pain. I never took more than prescribed. Mostly took less. You may feel lousy because you're taking a very high dosage every day. With subs, less is more!

    Robert's taper plan is solid. If you follow it, you will succeed. Many people say they feel much better when they get to lower doses. So you take 16-24 mg sub per day? This is just my opinion, but if I were you I'd make the first drop from 16 mg to 12 mg -- a 25% drop as recommended by the taper plan.

    People who have been on subs long term generally need to reduce slower than someone who is new to subs. You may want to consider reducing your dose every 7-10 days, depending upon how quickly you stabilize at each lowered dose. Listen to your body...you'll know when it's time to reduce.

    If you follow the plan, you will have only moderate discomfort. There's no easy way out, but the taper plan is way better than the hell of quitting cold turkey.

    Let me know what you think. Also, you need to put a plan in place to stay clean long term by getting involved with NA or AA. You will find so much support and comfort at meetings. Meetings teach us how to change addictive behaviors and learn to deal with life as it comes without reaching for a pill to numb ourselves.

    All the best,
    Kat
    iloerose likes this.

  3. #3
    J_addict is offline New Member
    Join Date
    Mar 2014
    Posts
    14

    Default

    Thanks for the fast reply Kat ! It's not that I feel lousy I don't I just feel like it's controlling me because it is. I take 2 8mg say and then my head tells me I need more when I really do not. When I'm low and only take it as prescribed I feel fine it's all in my head telling me that I need to keep taking it if anything all I get is a headache. I think I may be subconsciously thinking I'm getting high but I'm not it's a *#^$ up situation in my head trust me. But I want to be free of all this chaos and especially before I have children. I've been very involved in NA for the last 6 years and currently work in treatment helping recovering addicts which makes it even more of a mind screw. Your suggestion is my prescribed dosage 12mg so I'm going to try that for the next week and see how I do. I've tried to taper and have been unsuccessful because I keep eating them it's a vicious cycle and I want out- I'll keep you posted thanks so much!

  4. #4
    alexnt is offline Platinum Member
    Join Date
    Dec 2006
    Location
    ohio, , .
    Posts
    2,255

    Default

    J_Addict tapering off subs will work but only in for stop flipflopping your use. You have to get on a dose and get stable there and absolutely stick to the taper plan or you will never be able to get of subs. You have to absolutely break the reach for more subs when its not needed to get thru this. You your self have admitted taking more does nothing for you so you are just wasting subs by doing this and making it almost impossible to succeed at wean on off suboxone. Also as Kath pointed out as a long time sub user at high does your taper is going to take extra time then a person who is new to subs and is going to be able to taper faster. best wishes to you.

    Alex
    iloerose likes this.

  5. #5
    GoingStrong2013 is offline New Member
    Join Date
    Sep 2013
    Posts
    14

    Default

    I agree with Alex. Stick with your plan and dose for that week. It is also a mental thing, it is for me atleast. If I takea tiny crum more that day I am so disappointed in myself that it makes me down. Its so worth it and motivates you to keep going if you stick with a certain plan. Good luck to you, you can do it!!! If we can you can.

Similar Threads

  1. Coming off Suboxone after 2 years
    By Holdenhayes in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 04-05-2016, 12:57 AM
  2. Trying to get off suboxone after 4 years of treatment.
    By sn79 in forum Prescription Drug Addiction
    Replies: 16
    Last Post: 09-16-2014, 04:55 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22